Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Neuroleptic malignant syndrome during a change from haloperidol to risperidone
Autore:
Reeves, RR; Mack, JE; Torres, RA;
Indirizzi:
Montgomery Vet Adm Med Ctr, Dept Psychiat 116A, Jackson, MS 39216 USA Montgomery Vet Adm Med Ctr Jackson MS USA 39216 6A, Jackson, MS 39216 USA Univ Mississippi, Sch Med, University, MS 38677 USA Univ Mississippi University MS USA 38677 ch Med, University, MS 38677 USA
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 6, volume: 35, anno: 2001,
pagine: 698 - 701
SICI:
1060-0280(200106)35:6<698:NMSDAC>2.0.ZU;2-5
Fonte:
ISI
Lingua:
ENG
Soggetto:
NMS; ANTIPSYCHOTICS;
Keywords:
haloperidol; risperidone; neuroleptic malignant syndrome; mirtazapine;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
29
Recensione:
Indirizzi per estratti:
Indirizzo: Reeves, RR Montgomery Vet Adm Med Ctr, Dept Psychiat 116A, 1500 E Woodrow Wilson Dr, Jackson, MS 39216 USA Montgomery Vet Adm Med Ctr 1500 E Woodrow Wilson Dr Jackson MS USA 39216
Citazione:
R.R. Reeves et al., "Neuroleptic malignant syndrome during a change from haloperidol to risperidone", ANN PHARMAC, 35(6), 2001, pp. 698-701

Abstract

OBJECTIVE: TO report a case of neuroleptic malignant syndrome (NMS) in a patient whose therapy was being switched from haloperidol to risperidone. CASE REPORT: A 57-year-old African-American man, treated for schizophreniawith haloperidol for several years, developed NMS within 48 hours of the addition of low doses of risperidone and mirtazapine to his regimen. Symptoms, which included fever, generalized rigidity, and altered mental status, resolved after discontinuation of psychotropics, supportive management, and several weeks of treatment with bromocriptine and dantrolene. He was subsequently treated with olanzapine without adverse effects. DISCUSSION: Several cases of NMS have been reported with risperidone, but none under these circumstances. NMS most likely occurred in this patient asa result of the additive dopamine, receptor blocking of haloperidol and risperidone. Sympathetic hyperactivity secondary to mirtazapine may also havebeen a contributing factor. If NMS may be induced by the simultaneous use of older, high-potency antipsychotics and newer, atypical antipsychotics such as risperidone, switching patients from older to newer antipsychotics may at times be difficult, since completely stopping one antipsychotic beforestarting the second may place patients at risk for psychotic relapse. CONCLUSIONS: Clinicians should closely monitor patients receiving both haloperidol and risperidone or combinations of similar medications.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 20/01/20 alle ore 07:54:03